MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RELOAD THICK TISSUE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RELOAD THICK TISSUE; STAPLE, IMPLANTABLE
Model Number TRT75
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # 468a23.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Additional information was requested, and the following was obtained: 1.Could you please provide more details for "missfiring during surgery, only some staples are availble in cartridge" : actually there is some pins are available in the cartridge when load and fire on tissue so there is no firing happened only cut the tissue, 2.Did the device staple? : no staples didn't form 3.If the device stapled, was the staple line complete? no staple line didn't complete because pins didn't stapled 5.Did the device cut? device cut no staple so they stop fire and unload it.6.If the device cut, was the cut line complete? no they stop when there is no staple pin 7.Were the cut line and staple lines equal? no 8.Was the device fired across a staple line? no they stop to fire.9.Did the reload lock out and would not work? reload not work.10.Did the reload begin to staple and cut, but then jammed? they changed the reload and fire it.11.How was the procedure completed? by new reload the procedure completed.12.Could you please clarify if there were any patient consequences? no consequence.13.Could you please clarify if was any change in the post-operative care of the patient as a result of the event? no.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure the pins were not found in the stapler.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 03/03/2023 d4: batch # 457a85 investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned reload.Visual analysis of the returned sample determined that the trt75 reload was received with no apparent damage along with its opened packaging and with the proximal 30 drivers up without staples and the remaining drivers down with staples present.The returned reload had the swing tab in the locked position.The reload swing tab was reset in order to fire the cartridge.The reload was tested for functionality with a test device and fired without any difficulties.The staple line was complete, and the staples meet the staple form release criteria.The event reported was confirmed and it is related to improper use of the device.It should be noted that the cartridge reload is designed to lockout, as a safety feature, if any staples have been fired from the cartridge reload.In addition, failure to complete the stroke may result in an incomplete staple line.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 457a85, and no non-conformances were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16276930
Report Number3005075853-2023-00686
Device Sequence Number12363618
Product Code GDW
UDI-Device Identifier10705036013334
UDI-Public10705036013334
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberTRT75
Device Catalogue NumberTRT75
Device Lot Number468A23
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer02/13/2023
Initial Report FDA Received Date02/01/2023
Supplement Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown